I am currently taking 5mg prozac, will go up to 10mg on Wed after a week, but have no appetite. Having panics and feel sleepy and nervous, but i am sticking with it, because i lost 4 pounds or maybe 5 in 4 days. That is the only thing so far i like about this medicine. Just wonder if when start taking the higher dose the appetite will be even less and if the panics will go away. Thanks.
In clinical studies of Prozac, weight loss occurred in 2% of people taking the drug. Usually, people do lose only a small amount of weight due to Prozac. However, it is possible for people to lose large amounts of weight while taking the medication.
It is not entirely clear why Prozac can cause weight loss. Prozac can often cause loss of appetite, nausea, and diarrhea, which may contribute to weight loss. Often, these side effects go away with time. Also, since weight gain can be a depression symptom, treating the depression can lead to weight loss.
If you are experiencing too much weight loss with Prozac, be sure to let your healthcare provider know.
Take care, be safe & well!
The side effects will lessen as you continue taking this medication. As you reach theraputic levels over the next month, you should feel better with less anxiety and the appetite should return. If the side effects of increased anxiety and nervousness don't improve over the next couple weeks, please inform your doctor. Everyone responds differently to medication, so give it a good try, upwards of a month, and then evaluate the benefits versus the side effects if any.
Good luck on the new med and keep us posted,
i have been taking prozac for around 15 years for panic attacks. i am now 58 years old and it stopped my panic attacks after about 3 weeks. over the years i have increased to taking 80mg per day. i was always skinney,but i gradually started gaining weight since taking it. i never lost weight own it,but my mood was happier and i could handle stress better. it took the edge of things..i also have depression which i have to fight. i can't say for certain that it was prozac or middle age that caused my weight gain. i just know that i never had a weight problem before and i am really over weight now. thought i would share this with you so you could be aware if you start to gain weight.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Sep 2013 • 1 answer
Posted 26 Aug 2014 • 6 answers
Posted 15 Jun 2015 • 1 answer
Posted 22 May 2017 • 1 answer
Can amitriptyline cause panic attacks and loss of appetite and do these side effects fade with time?
Posted 16 Feb 2018 • 0 answers